You are not currently logged in.
Access JSTOR through your library or other institution:
If You Use a Screen ReaderThis content is available through Read Online (Free) program, which relies on page scans. Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Optimal Fixed Size Confidence Procedures for a Restricted Parameter Space
Mehmet Zeytinoglu and Max Mintz
The Annals of Statistics
Vol. 12, No. 3 (Sep., 1984), pp. 945-957
Published by: Institute of Mathematical Statistics
Stable URL: http://www.jstor.org/stable/2240971
Page Count: 13
You can always find the topics here!Topics: Minimax, Mathematical independent variables, Integers, Sampling distributions, Statism, Maximum value, Mathematical procedures, Applied statistics, Statistical variance
Were these topics helpful?See something inaccurate? Let us know!
Select the topics that are inaccurate.
Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Preview not available
Optimal fixed size confidence procedures are derived for the mean of a normal random variable with known variance, when the mean is restricted to a compact interval. These confidence procedures are, in turn, based on the solution of a related minimax decision problem which is characterized by a zero-one loss function and a compact interval parameter space. The minimax rules obtained are nonrandomized, admissible, Bayes procedures. The decision-theoretic results are extended in two ways: (i) structurally similar (admissible) Bayes minimax rules are also obtained when the sampling distribution has a density function which is unimodal, symmetric about the location parameter and possesses a (strictly) monotone likelihood ratio; (ii) structurally similar minimax rules (minimax within the class of nonrandomized, odd, monotone procedures) are again obtained when the assumption of a monotone likelihood ratio is relaxed.
The Annals of Statistics © 1984 Institute of Mathematical Statistics